Acute Myocardial Infarction While Using the Nicotine Patch

Chest. 1995 Jun;107(6):1765-6. doi: 10.1378/chest.107.6.1765.

Abstract

A 39-year-old man developed an acute myocardial infarction 20 days after starting treatment with nicotine patches. He had not smoked while using the patches. He recovered without complications. Coronary angiography did not reveal coronary stenoses. He had no history of myocardial infarction, hypertension, or diabetes mellitus. Although coincidence cannot be excluded, it is recommended that all patients should be strongly advised not to smoke while using the nicotine patch and to consult a physician if chest pain develops.

Publication types

  • Case Reports

MeSH terms

  • Administration, Cutaneous
  • Adult
  • Humans
  • Male
  • Myocardial Infarction / chemically induced*
  • Nicotine / administration & dosage
  • Nicotine / adverse effects*
  • Nicotine / therapeutic use
  • Smoking Cessation*

Substances

  • Nicotine